MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Model Number FGS-0391
Medical Device Problem Codes Entrapment of Device (1212); Material Fragmentation (1261)
Health Effect - Clinical Codes Abdominal Pain (1685); Unintended Radiation Exposure (4565)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on (b)(6) 2021 a patient with a history of abdominal pain underwent a device procedure.There was a successful capsule video creation with finding showing ulcerated stricture at the distal terminal ileum.The patient reported that the capsule was not passed upon return of the equipment, and a follow up x-ray was scheduled.An x-ray on (b)(6) 2021 showed what appeared to be a retained capsule and was read as being in the colon.Another follow-up x-ray was done on (b)(6) 2021, showing what appeared to be a retained capsule which was in pieces.Upon looking back on (b)(6) x-ray, the apparent capsule had the same appearance as on the (b)(6), but this was not noted at the time of the x-ray on the (b)(6).The patient status was unchanged from baseline with continuous complaints of abdominal pain.The patient was scheduled originally for a double balloon endoscopy to evaluate the stricture.The physician planned on removing the capsule material at that time.The customer does not feel this capsule is in the colon but is actually in the area of the stricture.As per customer update, the patient had passed the capsule via use of enema; however, the customer does not know if they have obtained parts of the capsule.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on (b)(6), 2021 a patient with a history of abdominal pain underwent the device procedure.There was a successful capsule video creation with finding showing ulcerated stricture at the distal terminal ileum.The patient reported that the capsule was not passed upon return of the equipment, and a follow-up x-ray was scheduled.An x-ray on (b)(6), 2021 showed what appeared to be a retained capsule and was read as being in the colon.Another follow-up x-ray was done on (b)(6), 2021, showing what appeared to be a retained capsule.Upon looking back on (b)(6) x-ray, the apparent capsule had the same appearance as on the 21st, but this was not noted at the time of the x-ray on the 14th.The patient status is unchanged from baseline with continued complaints of abdominal pain.The patient was scheduled originally for a double balloon endoscopy to evaluate the stricture.The physician plans on removing the capsule material at that time.The customer does not feel this capsule is in the colon but is actually in the area of the stricture.As per customer update the patient had passed the capsule via use of enema, however the customer does not know if they have obtained the capsule.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, on (b)(6) 2021 a patient with a history of abdominal pain under went the device procedure.There was a successful capsule video creation with finding showing ulcerated stricture at the distal terminal ileum.The patient reported that the capsule was not passed upon return of the equipment, and a follow up x-ray was scheduled.An x-ray on (b)(6) 2021 showed what appeared to be a retained capsule and was read as being in the colon.Another follow up x-ray was done on (b)(6) 2021, showing what appeared to be a retained capsule which was in pieces.Upon looking back at the (b)(6) x-ray, the apparent capsule had the same appearance as on the 21st, but this was not noted at the time of the x-ray on the 14th.The patient status is unchanged from baseline with continue complaints of abdominal pain.The patient was scheduled originally for a double balloon endoscopy to evaluate the stricture.The physician plans on removing the capsule material at that time.The customer does not feel this capsule is in the colon, but is actually in the area of the stricture.As per customer update the patient had passed the capsule via use of enema.As per discussion with the customer it was confirmed thru a follow up x-ray that the patient had excreted all pieces of the capsule.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, on (b)(6) 2021 a patient with a history of abdominal pain underwent the device procedure.There was a successful capsule video creation with finding showing ulcerated stricture at the distal terminal ileum.The patient reported that the capsule was not passed upon return of the equipment, and a follow up x-ray was scheduled.An x-ray on (b)(6) 2021 showed what appeared to be a retained capsule and was read as being in the colon.Another follow-up x-ray was done on (b)(6) 2021, showing what appeared to be a retained capsule which was in pieces.However, upon further review of the images provided, it was confirmed that the pieces seen were not part of the capsule and the capsule was indeed intact.Upon looking back at the june 14th x-ray, the apparent capsule had the same appearance as on the 21st, but this was not noted at the time of the x-ray on the 14th.The patient status is unchanged from baseline with continued complaints of abdominal pain.The patient was scheduled originally for a double balloon endoscopy to evaluate the stricture.The physician plans on removing the capsule material at that time.The customer does not feel this capsule is in the colon, but is actually in the area of the stricture.As per customer update, the patient had passed the capsule v ia use of enema.As per discussion with the customer, it was confirmed thru a follow up x-ray that the patient had excreted the capsule.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The evaluation found the device to function normally and within specifications.The x-ray showed the pill cam and another foreign body.The other foreign body was not related to the capsule, and the capsule remained intact prior to excretion of the capsule.It was reported that the capsule remained in the patient longer than expected.The reported issue could not be confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IS  20692
MDR Report Key12159028
Report Number9710107-2021-00329
Device Sequence Number11704499
Product Code NEZ
UDI-Device Identifier07290101364085
UDI-Public07290101364085
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model NumberFGS-0391
Device Catalogue NumberFGS-0391
Device Lot Number51715U
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/14/2021
08/04/2021
09/22/2021
10/07/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/03/2021
08/18/2021
09/28/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR